MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD HAKIM PROGRAMMABLE VALVE; CHPV

INTEGRA LIFESCIENCES MANSFIELD HAKIM PROGRAMMABLE VALVE; CHPV
Catalog Number XXX-HAKIM PROGRAMMABLE VALVE
Medical Device Problem Code Device Difficult to Program or Calibrate (1496)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported: the patient had an mri done and the surgeon seems to think it affected the settings of the hakim valve (id (b)(6)).With numerous attempts they have not been able to readjust the settings since, therefore, the valve was removed and replaced.The patient was not exposed to significant acceleration or deceleration such as a car accident or fall.The valve was implanted on (b)(6) 2019 and explanted on (b)(6) 2025.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The valve was returned for evaluation: dhr - lot 3493745/sn (b)(6) conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; needle hole was observed.The valve was irrigated: occluded.The valve was tested for programming: the valve failed the test.The cam mechanism wiggled.The valve was disassembled.The valve was visually inspected under microscope at appropriate magnification: biological debris was found on the motor and on the base plate.A visual control magnetizing engines was done; an abnormal polarization was noted.Root cause - the possible root cause for the issue reported by the customer, could be due to improper use of mri, as noted in the ifu: any magnet may experience a degradation of magnetic field strength as a consequence of exposure to the significantly stronger magnet field induced in an mri procedure.However, magnetic fields should not be placed near the valve due to the possibility of an unintentional setting change.

Brand Name
HAKIM PROGRAMMABLE VALVE
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21721033
Report Number3013886523-2025-00060
Device Sequence Number9492105
Product Code JXG
UDI-Device Identifier10886704041863
UDI-Public(01)10886704041863(17)240131(10)3493745
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue NumberXXX-HAKIM PROGRAMMABLE VALVE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown